MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F302
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Injury (2348)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving a triathlon femoral component was reported.The event of infection was not confirmed, however subluxation of the femoral component was confirmed through clinician review of the x-rays provided.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019 which indicated: biological fixation was observed on the proximal surface of the femoral component.Damage was observed on the articulating condyles of the femoral component, consistent with contact against the baseplate.The material analysis report concluded: damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the tibial insert condyles.Additionally, burnishing, scratching and third body indentations were observed on the patella insert.These are common damage modes of uhmwpe.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: provided x-ray confirms a subluxated femoral component.Need operative reports, clinical/office notes, histopathology reports, and serial x-rays.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated 19 march 2019 which indicated: biological fixation was observed on the proximal surface of the femoral component.Damage was observed on the articulating condyles of the femoral component, consistent with contact against the baseplate.The material analysis report concluded: damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the tibial insert condyles.Additionally, burnishing, scratching and third body indentations were observed on the patella insert.These are common damage modes of uhmwpe.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The event of infection was not confirmed and root cause of infection or the malposition could not be determined based on the information provided.Further information such as serial x-rays, operative reports, clinical/office notes as well as histopathology are required to complete the investigation for confirming the infection and determining a root cause for both issues identified.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported "progressive pain and swelling over last year.Elevated cell count and appearance of infection, but poly wear much more aggressive wear than would expect".Event update per review of x-ray by consulting clinician stating "provided x-ray confirms a subluxated femoral component.".
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon femoral component was reported.The event of infection was not confirmed, however subluxation of the femoral component was confirmed through clinician review of the x-rays provided.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 19 march 2019 which indicated: biological fixation was observed on the proximal surface of the femoral component.Damage was observed on the articulating condyles of the femoral component, consistent with contact against the baseplate.The material analysis report concluded: damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the tibial insert condyles.Additionally, burnishing, scratching and third body indentations were observed on the patella insert.These are common damage modes of uhmwpe.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: provided x-ray confirms a subluxated femoral component.Need operative reports, clinical/office notes, histopathology reports, and serial x-rays.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated 19 march 2019 which indicated: biological fixation was observed on the proximal surface of the femoral component.Damage was observed on the articulating condyles of the femoral component, consistent with contact against the baseplate.The material analysis report concluded: damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the tibial insert condyles.Additionally, burnishing, scratching and third body indentations were observed on the patella insert.These are common damage modes of uhmwpe.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The event of infection was not confirmed and root cause of infection or the malposition could not be determined based on the information provided.Further information such as serial x-rays, operative reports, clinical/office notes as well as histopathology are required to complete the investigation for confirming the infection and determining a root cause for both issues identified.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #3 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8466212
Report Number0002249697-2019-01474
Device Sequence Number3026660
Product Code MBH
UDI-Device Identifier07613327040265
UDI-Public07613327040265
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Catalogue Number5510F302
Device Lot NumberSJECD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR